Complications of IVMT

As with any procedure, IVMT comes with its risks and reactions. Firstly, an allergic reaction. Although most clients do not suffer with this, these are the signs to look out for:

  • Urticaria (raised red rashes)
  • Pruritus (itchiness of skin)
  • Angioedema (lips and eyes swelling)
  • Localised reaction around site of injection
  • Nausea, vomiting, abdominal cramps

In more severe cases, a client may suffer with an anaphylactic shock. These are the signs to look out for:

  • SOB with wheezing or silent breath sounds or stridor
  • Altered mental status
  • Rapid onset of signs and symptoms
  • Tachycardia
  • Urticaria, Pruritus, Angioedema
  • Throbbing in ears

 

If a client suffers with any of these symptoms or, you suspect an anaphylaxis shock, dial 999 immediately.

 

  • Infiltration

After IV placement, check for signs and symptoms of Infiltration (leakage of fluids/meds into surrounding tissue)

Signs/Symptoms:

  • Pain or burning at catheter site
  • Swelling around site
  • Skin blanching
  • Skin coolness
  • Feeling of tightness

If you suspect infiltration:

Stop infusion and remove IV catheter.

Check radial pulse, good capillary refill and sensation (document findings in pt chart)

Apply a warm compress to area if sensation, vascular intact then find a new and different IV site and continue with treatment.

 

 

  • Air Embolism Prevention

 

Signs/Symptoms:

  • Respiratory distress
  • Unequal breath sounds
  • Weak pulse
  • Confusion
  • LOC

Call 999 immediately!

Stop IV infusion

Place patient in Trendelenburg position but on the left side (head down, feet up).

If oxygen is available, administer high percentage oxygen for both venous and arterial air embolism to counteract ischemia and accelerate bubble size reduction.

  • Fluid Overload

Ensure patient does not have history of congestive heart failure and/or renal disease, which would increase risk of fluid overload.

Overload symptoms:

  • Headache
  • High blood pressure
  • Anxiety
  • Trouble breathing
  • Circulatory overdose (neck vein distention or engorgement, respiratory distress, lung crackles)

If anyone experiences these symptoms STOP the IV flow and monitor vital signs.

If patient is having trouble breathing, call 999.

BUY 1 GET 1 FREE ONLINE MASTERCLASSES!💰

Treat yourself to a FREE Online Masterclass with this BOGOF LIMITED TIME OFFER ‼️
Add your selected courses to your basket and the cheapeast one will automatically be applied as FREE
👇CLAIM THIS PROMOTION NOW BEFORE IT EXPIRES! 👇